Alert archive / Kansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 151, NWS Dodge City, KS

July 5, 2025Seward County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 5, 2025, 7:50 PM CDT for Seward County, Kansas. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2025, 7:50 PM CDT (00:50 UTC)
Expired
Jul 5, 2025, 8:30 PM CDT
In force
40 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Seward County, KS

The radar

The Dodge City radar (KDDC), 114 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 7:52 PM CDTHAIL 0.882 Nne Liberal, KS
Jul 5, 7:56 PM CDTTSTM WND GST 602 Wsw Liberal, KSAWOS station KLBL Liberal.
Jul 5, 7:57 PM CDTTSTM WND GST 633 Sw Liberal, KSMesonet station UP352 2.7 SW Liberal (UPR).
Jul 5, 8:00 PM CDTHAIL 1Liberal, KSReport made via social media.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2027 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted.

547 
WUUS53 KDDC 060050
SVRDDC
KSC175-060130-
/O.NEW.KDDC.SV.W.0151.250706T0050Z-250706T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
750 PM CDT Sat Jul 5 2025

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Seward County in southwestern Kansas...

* Until 830 PM CDT.

* At 750 PM CDT, a severe thunderstorm was located near Liberal,
  moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Liberal around 755 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3710 10106 3719 10086 3700 10068 3700 10100
TIME...MOT...LOC 0050Z 329DEG 20KT 3709 10092 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SUGDEN
2 follow-up statements
740 
WWUS53 KDDC 060104
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
804 PM CDT Sat Jul 5 2025

KSC175-060130-
/O.CON.KDDC.SV.W.0151.000000T0000Z-250706T0130Z/
Seward KS-
804 PM CDT Sat Jul 5 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN SEWARD COUNTY...

At 804 PM CDT, a severe thunderstorm was located near Liberal, moving
south at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southwestern Seward County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3708 10104 3714 10082 3700 10068 3700 10100
TIME...MOT...LOC 0104Z 340DEG 19KT 3702 10090 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SUGDEN
263 
WWUS53 KDDC 060122
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
822 PM CDT Sat Jul 5 2025

KSC175-060132-
/O.EXP.KDDC.SV.W.0151.000000T0000Z-250706T0130Z/
Seward KS-
822 PM CDT Sat Jul 5 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SEWARD COUNTY
WILL EXPIRE AT 830 PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However, small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Dodge City.

&&

LAT...LON 3708 10104 3714 10082 3700 10068 3700 10100
TIME...MOT...LOC 0122Z 329DEG 20KT 3694 10084 

$$

SUGDEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 5:00 PM CDT, 2 hours 50 minutes earlier. Its key messages:

  • Tonight, Marginal Risk (Level 1 of 5) severe storms for far west central Kansas with a fairly low chance that storms will survive late into the night, east of Highway 83.
  • Tomorrow evening, Slight Risk (Level 2 of 5) severe storms with a much better chance of longer-lived thunderstorm cluster, capable of damaging wind gusts to 70 mph.
  • The overall pattern will continue to favor another round of storms moving in from Colorado again Monday Night.
Area forecast discussion, Jul 5, 5:00 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
500 PM CDT Sat Jul 5 2025

.KEY MESSAGES...

- Tonight, Marginal Risk (Level 1 of 5) severe storms for far
  west central Kansas with a fairly low chance that storms will
  survive late into the night, east of Highway 83.

- Tomorrow evening, Slight Risk (Level 2 of 5) severe storms
  with a much better chance of longer-lived thunderstorm
  cluster, capable of damaging wind gusts to 70 mph.

- The overall pattern will continue to favor another round of
  storms moving in from Colorado again Monday Night.

&&

.DISCUSSION...
Issued at 320 PM CDT Sat Jul 5 2025

Thunderstorm chances, timing, location, and severity will continue
to be the main forecast challenges over the next several days.  As
far as the near-term goes through this evening, widely scattered
strong to marginally severe thunderstorms will likely develop along
an old, stalled out front westward into east central and southeast
Colorado. The surface wind convergence along the old front across
southwest Kansas was quite weak, but dewpoint temperatures holding
in the upper 60s to lower 70s and the lack of a strong capping
inversion will help mitigate the weakness in surface convergence. As
of 20Z, we were already seeing towering cumulus and even a small
storm or two near the Colorado line from around Saunders north-
northwestward to north of Coolidge. This area of initial development
seemed to match up well with HREF paintball plot of 35+ dBZ
Composite Reflectivity.

Deep layer shear is pretty weak, however 8km AGL winds of around 45-
50 knots will overspread far western Kansas by early evening, so
there should be at least some loosely organized, marginally severe
clusters. Supercell structures do not appear likely, however a brief
period of modest mid level rotation in any of the strongest discrete
storms cannot be ruled out for some large hail potential (perhaps up
to 1.5" diameter) and up to 70 mph wind gusts before storms grow
upscale and cold pools begin to take over. Another round of storms
is shown by the HREF and even latest HRRR runs, affecting mainly far
west central and far southwest Kansas before they ultimately
diminish at some point during the overnight hours. Thus, highest
POPs will be confined to the western counties (generally 40-50%).

Looking ahead to tomorrow/tomorrow night, the prospects for even more
organized storms and perhaps a fairly long-lived mesoscale
convective system (MCS) look better, as upper level forcing for
ascent increases with the exit region of a high-level jet around 60
knots moving out across the Central High Plains. This, combined with
slightly improved low level upslope winds (vs. today) will aid in
greater deep layer shear to support more organized, longer-lived
strong to severe convection. For this reason, the SPC Day Two
outlook does include much of our southwest and west central Kansas
region in a Slight Risk (Level 2 of 5).

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 500 PM CDT Sat Jul 5 2025

VFR is expected to prevail through this TAF period, with light
and variable winds, outside of the influence of any
thunderstorm outflows. Compared to 24 hours ago, there is much
more uncertainty regarding thunderstorm coverage this TAF
period. Storms may remain near/west of GCK/LBL 06-09z Sun, and
only included VCTS/CB in those TAFs for now. Kept HYS/DDC dry
for the next 24 hours, but uncertainty exists with high humidity
in such a weakly forced environment. Despite the very moist
boundary layer, models suggest no stratus/BR/FG through Sunday
morning.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Umscheid
AVIATION...Turner
Hazardous weather outlook, Jul 5, 4:49 AM CDT, 15 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Dodge City KS
449 AM CDT Sat Jul 5 2025

KSZ030-031-043>046-061>066-074>081-084>090-061000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
449 AM CDT Sat Jul 5 2025 /349 AM MDT Sat Jul 5 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Thunderstorms are possible this afternoon and evening. Wind gusts
as high as 60 mph and quarter sized hail are the main concerns.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms are possible Sunday and Monday evenings. Hail to 2
inches in diameter and wind gusts to 70 mph are possible on
Sunday.

The storms Monday may also contain large hail and damaging winds.

.SPOTTER INFORMATION STATEMENT...

A few storm spotters may be needed this evening.

In the hours before

Special weather statement, Jul 5, 6:10 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Dodge City KS
610 PM CDT Sat Jul 5 2025

KSZ063-076-077-060015-
Gray KS-Finney KS-Haskell KS-
610 PM CDT Sat Jul 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL FINNEY...
NORTHWESTERN GRAY AND NORTHEASTERN HASKELL COUNTIES THROUGH 715 PM
CDT...

At 610 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pierceville, moving south at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Pierceville around 615 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3796 10082 3797 10062 3762 10040 3762 10090
TIME...MOT...LOC 2310Z 357DEG 15KT 3789 10074

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

SUGDEN
Special weather statement, Jul 5, 6:13 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Dodge City KS
613 PM CDT Sat Jul 5 2025

KSZ075-076-060015-
Grant KS-Haskell KS-
613 PM CDT Sat Jul 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GRANT AND WESTERN
HASKELL COUNTIES THROUGH 715 PM CDT...

At 613 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Ryus, moving south at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
  Ryus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3767 10115 3769 10093 3747 10078 3742 10123
TIME...MOT...LOC 2313Z 357DEG 9KT 3761 10104

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

SUGDEN
Special weather statement, Jul 5, 6:28 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Dodge City KS
628 PM CDT Sat Jul 5 2025

KSZ084-060030-
Morton KS-
628 PM CDT Sat Jul 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MORTON COUNTY
THROUGH 730 PM CDT...

At 628 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 7 miles east of Stonington, or 10
miles south of The Saunders Elevator, moving south at 15 mph.

HAZARD...Landspouts, wind gusts of 50 to 55 mph, and nickel size
         hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects. Minor hail damage to vegetation is possible.

This storm will remain over mainly rural areas of northwestern Morton
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3739 10204 3739 10193 3712 10186 3711 10204
TIME...MOT...LOC 2328Z 357DEG 12KT 3732 10205

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

SUGDEN
Local storm report, Jul 5, 7:00 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
700 PM CDT Sat Jul 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     Tstm Wnd Gst     5 SSE Plymell           37.74N 100.85W
07/05/2025  M54 MPH          Finney             KS   Public

&&

JRJ
Special weather statement, Jul 5, 7:36 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Dodge City KS
736 PM CDT Sat Jul 5 2025

KSZ086>088-060130-
Seward KS-Meade KS-Clark KS-
736 PM CDT Sat Jul 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SEWARD...MEADE AND
SOUTHWESTERN CLARK COUNTIES THROUGH 830 PM CDT...

At 736 PM CDT, Doppler radar was tracking a strong thunderstorm near
Plains, or near Missler, moving southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Meade State Park around 750 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3729 10080 3748 10035 3700 9999 3700 10063
TIME...MOT...LOC 0036Z 315DEG 32KT 3732 10053

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

SUGDEN
Special weather statement, Jul 5, 7:40 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Dodge City KS
740 PM CDT Sat Jul 5 2025

KSZ086-087-060130-
Seward KS-Meade KS-
740 PM CDT Sat Jul 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN SEWARD AND SOUTHWESTERN
MEADE COUNTIES THROUGH 830 PM CDT...

At 740 PM CDT, Doppler radar was tracking a strong thunderstorm near
Liberal, moving southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Liberal around 745 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3711 10105 3726 10077 3700 10050 3700 10093
TIME...MOT...LOC 0040Z 329DEG 20KT 3714 10092

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

SUGDEN

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:36 PM CDTSpecial Weather StatementDDCMeade54 min
Jul 5, 7:40 PM CDTSpecial Weather StatementDDCSeward50 min
Jul 5, 7:53 PM CDTSpecial Weather StatementDDCStevens52 min
Jul 5, 10:40 PM CDTSpecial Weather StatementDDCHamilton, Kearny35 min
Jul 5, 11:21 PM CDTSpecial Weather StatementDDCKearny, Scott39 min
Jul 5, 11:27 PM CDTSpecial Weather StatementDDCFinney48 min
Jul 6, 5:29 PM CDTSpecial Weather StatementDDCBarber31 min
Jul 6, 6:40 PM CDTSpecial Weather StatementDDCTrego65 min
Jul 6, 6:46 PM CDTSpecial Weather StatementDDCPratt44 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.